Erowid Center is a 2017 Top-Rated Nonprofit at GreatNonprofits
The Problems Continued for Years
5-MeO-DMT
by A.S., CA
Citation:   A.S., CA. "The Problems Continued for Years: An Experience with 5-MeO-DMT (exp79607)". Erowid.org. Jun 26, 2009. erowid.org/exp/79607

 
DOSE:
20 mg smoked 5-MeO-DMT (powder / crystals)
    oral Pharms - Clonazepam (daily)


I was the person mentioned in a previous 5-MeO-DMT report that was originally published in The Entheogen Review in 1999, some eight weeks after the event took place.

Some 10 years later, I am following up on this.

At the time the first account was written, I was not to know that I would continue to have severe symptoms, that continued for some SIX years! To this day I still have some breathing problems, albeit very mild ones, and carry an inhaler everywhere.

The panic attacks, breathing problems and vertigo continued, as did the high blood pressure. I had persistent upper respiratory infections, requiring two rounds of antibiotics, and my doctor referred me to a respiratory specialist, who prescribed various medications. Several months later, while staying with a friend, my breathing worsened and my friend took me to the emergency room where I received a nebuliser treatment and a prescription for prednisone. All together I must have spent several thousand dollars in medical fees. (I did not have insurance).

I continued to take Klonopin every few hours and if I woke up in the night, to keep the panic attacks at bay. I was working as a caterer and had to accept jobs. It was very difficult to maintain stamina and I had to rely on staff as I tended to collapse half way through a job. When I did not have to work, all I could do was rest at home and I remember feeling so weak that I could not even consider taking the garbage out, and I had to wait until I felt I could walk down stairs and out of the apartment building to the dumpster.

Reading the original account, I realise that it did not say that as soon as I inhaled the substance, within about 3 seconds, there was a huge bang in my head, which I likened to a bomb going off, and that is the last thing I remember until I came round, wheezing loudly and completely disoriented.

I gradually phased out the Klonopin over 2 years or so, but still had to take it occasionally. I have no idea where I went when I was out, but I feel as if I had a near-death experience and that I may have stopped breathing for an instant. For a long time, I was frightened that I would never recover. I am very grateful to be as well as I am now and after some time, I was able to work therapeutically with MDMA to process the experience.

I am all in favor of adventure and experimentation, but I feel that the importance of appropriate dosage cannot be stressed enough. More is not necessarily better!

Exp Year: 1999ExpID: 79607
Gender: Female 
Age at time of experience: Not Given 
Published: Jun 26, 2009Views: 44,624
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
5-MeO-DMT (58), Pharms - Clonazepam (125) : Small Group (2-9) (17), Post Trip Problems (8), Health Problems (27)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center for permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults